×
Components:
Cetirizine Hydrochloride, Pseudoephedrine
Method of action:
Antitussive, Nasal Preparations
Available in countries
See all
close
Medically reviewed by Militian Inessa Mesropovna, PharmD. Last updated on 2019.09.22

Name of the medicinal product

Acidrine-D

Qualitative and quantitative composition

Cetirizine Hydrochloride; Pseudoephedrine

Therapeutic indications

The information provided in Therapeutic indications of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Therapeutic indications in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

Acidrine-D® (cetirizine, pseudoephedrine) Tablets should be administered when both the antihistaminic properties of cetirizine hydrochloride and the nasal decongestant properties of pseudoephedrine hydrochloride are desired.

Acidrine-D (cetirizine, pseudoephedrine) Tablets are indicated for the relief of nasal and non-nasal symptoms associated with seasonal or perennial allergic rhinitis in adults and children 12 years of age and older.

Dosage (Posology) and method of administration

The information provided in Dosage (Posology) and method of administration of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Dosage (Posology) and method of administration in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

Do not break or chew tablet; swallow tablet whole

Adults and Children 12 Years and over:
take 1 tablet every 12 hours; do not take more than 2 tablets in 24 hours

Adults 65 years and over:
Ask a doctor

Children under 12 years of age:
Ask a doctor

Consumers with liver or kidney disease:
Ask a doctor

Acidrine-D (cetirizine, pseudoephedrine) Tablets may be given with or without food.

Contraindications

The information provided in Contraindications of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Contraindications in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

Acidrine-D (cetirizine, pseudoephedrine) Tablets are contraindicated in patients with a known hypersensitivity to any of its ingredients or to hydroxyzine.

Due to its pseudoephedrine component, Acidrine-D (cetirizine, pseudoephedrine) Tablets are contraindicated in patients with narrow-angle glaucoma or urinary retention, and in patients receiving monoamine oxidase (MAO) inhibitor therapy or within fourteen (14) days of stopping such treatment (see PRECAUTIONS, Drug Interactions section). It is also contraindicated in patients with severe hypertension, or severe coronary artery disease, and in those who have shown hypersensitivity or idiosyncrasy to its components, to adrenergic agents, or to other drugs of similar chemical structures. Manifestations of patient idiosyncrasy to adrenergic agents include insomnia, dizziness, weakness, tremor, or arrhythmias.

Special warnings and precautions for use

The information provided in Special warnings and precautions for use of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Special warnings and precautions for use in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

WARNINGS

Sympathomimetic amines should be used judiciously and sparingly in patients with hypertension, diabetes mellitus, ischemic heart disease, increased intraocular pressure, hyperthyroidism, renal impairment, or prostatic hypertrophy (see CONTRAINDICATIONS). Sympathomimetic amines may produce central nervous system stimulation with convulsions or cardiovascular collapse with accompanying hypotension. The elderly are more likely to have adverse reactions to sympathomimetic amines.

PRECAUTIONS

Due to its pseudoephedrine component, Acidrine-D (cetirizine, pseudoephedrine) Tablets should be used with caution in patients with hypertension, diabetes mellitus, ischemic heart disease, increased intraocular pressure, hyperthyroidism, renal impairment, or prostatic hypertrophy (see WARNINGS and CONTRAINDICATIONS). Patients with decreased renal function should be given a lower initial dose (one tablet per day) because they have reduced elimination of cetirizine and pseudoephedrine (see CLINICAL PHARMACOLOGY and DOSAGE AND ADMINISTRATION).

Activities Requiring Mental Alertness

In clinical trials, the occurrence of somnolence has been reported in some patients taking cetirizine or Acidrine-D (cetirizine, pseudoephedrine) Tablets; due caution should therefore be exercised when driving a car or operating potentially dangerous machinery after taking Acidrine-D (cetirizine, pseudoephedrine) Tablets. Concurrent use of Acidrine-D (cetirizine, pseudoephedrine) Tablets with alcohol or other CNS depressants should be avoided because additional reductions in alertness and additional impairment of CNS performance may occur.

Carcinogenesis, Mutagenesis and Impairment of Fertility

There are no carcinogenicity trials of pseudoephedrine and cetirizine in combination.

Cetirizine: In a 2-year study in rats, cetirizine was not carcinogenic at dietary doses up to 20 mg/kg (approximately 15 times the maximum recommended daily dose in adults on a mg/m2 basis). In a 2-year study in mice, cetirizine caused an increased incidence of benign liver tumors in males at a dietary dose of 16 mg/kg (approximately 6 times the maximum recommended daily dose in adults on a mg/m2 basis). No increase in the incidence of liver tumors was observed in mice at a dietary dose of 4 mg/kg (approximately 2 times the maximum recommended daily dose in adults on a mg/m2 basis). The clinical significance of these findings during long-term use of Acidrine-D (cetirizine, pseudoephedrine) Tablets is not known.

Pseudoephedrine: Two-year studies in rats and mice conducted under the auspices of the National Toxicology Program (NTP) demonstrated no evidence of carcinogenic potential with ephedrine sulfate, a structurally related drug with pharmacological properties similar to pseudoephedrine, at dietary doses up to 10 and 27 mg/kg, respectively (approximately 1/3 and 1/2, respectively, the maximum recommended daily dose of pseudoephedrine in adults on a mg/m2 basis).

Cetirizine was not mutagenic in the Ames test or mouse lymphoma test and not clastogenic in the human lymphocyte assay or the in vivo rodent micronucleus test. Likewise, the combination of cetirizine and pseudoephedrine in a 1:24 ratio was not mutagenic or clastogenic in these tests. However, the Ames and mouse lymphoma assays did not strictly adhere to test standards.

In a reproductive toxicity study in rats, combination oral doses of cetirizine and pseudoephedrine up to 6/154 mg/kg (approximately 5 times the maximum recommended daily dose in adults on a mg/m2 basis) had no effect on fertility.

Pregnancy Category C

In rats, the combination of cetirizine and pseudoephedrine caused developmental toxicity when administered orally at 6/154 mg/kg (approximately 5 times the maximum recommended daily dose in adults on a mg/m2 basis). When rats were dosed throughout pregnancy with oral doses of cetirizine/pseudoephedrine, 6/154 mg/kg increased the number of fetal skeletal malformations (rib distortions) and variants (unossified sternebrae). When dosing was continued through lactation, 6/154 mg/kg also decreased the viability and weight gain of offspring. These effects were not observed at 1.6/38 mg/kg (approximately equivalent to the maximum recommended daily dose in adults on a mg/m2 basis). No embryofetal toxicity was observed when rabbits were dosed throughout organogenesis with oral doses of cetirizine/pseudoephedrine of up to 6/154 mg/kg (approximately 10 times the maximum recommended daily dose in adults on a mg/m2 basis). Because there are no adequate and well-controlled trials in pregnant women, Acidrine-D (cetirizine, pseudoephedrine) Tablets should be used during pregnancy only if the potential benefit justifies the potential risk to the fetus.

Nursing Mothers

In rats the combination of cetirizine/pseudoephedrine decreased the viability and weight gain of offspring when administered orally to dams throughout pregnancy and lactation at 6/154 mg/kg (approximately 5 times the maximum recommended daily dose in adults on a mg/m2 basis). This effect was not observed at 1.6/38 mg/kg (approximately equivalent to the maximum recommended daily dose in adults on a mg/m2 basis). For cetirizine administered alone, studies in dogs indicate that approximately 3% of the dose is excreted in milk, and cetirizine has been reported to be excreted in human breast milk. For pseudoephedrine administered alone, 0.4-0.7% of the dose has been reported to be excreted in human breast milk.

Because cetirizine and pseudoephedrine are excreted in milk, use of Acidrine-D (cetirizine, pseudoephedrine) Tablets in nursing mothers is not recommended.

Geriatric Use

Clinical trials of Acidrine-D (cetirizine, pseudoephedrine) Tablets did not include sufficient numbers of patients aged 65 and over to determine whether they respond differently from younger subjects. Other reported clinical experience has not identified differences in responses between the elderly and younger patients, although the elderly are more likely to have adverse reactions to sympathomimetic amines. In general, dosing in an elderly patient should be cautious, reflecting the greater frequency of decreased hepatic, renal, or cardiac function, and of concomitant disease or other drug therapy.

The cetirizine and pseudoephedrine components of Acidrine-D (cetirizine, pseudoephedrine) Tablets are known to be substantially excreted by the kidney, and the risk of toxic reactions to this drug may be greater in patients with impaired renal function. Because elderly patients are more likely to have decreased renal function, care should be taken in dose selection, and it may be useful to monitor renal function (see CLINICAL PHARMACOLOGY).

Cetirizine: Of the total number of subjects in clinical trials of cetirizine alone, 186 were 65 years and over, while 39 were 75 years and over. No overall differences in safety were observed between these subjects and younger subjects, and other reported experience has not identified differences in responses between the elderly and younger patients, but greater sensitivity of some older individuals cannot be ruled out. With regard to efficacy, clinical trials of cetirizine for each approved indication did not include sufficient numbers of subjects aged 65 years and over to determine whether they respond differently than younger patients.

Pediatric Use

Acidrine-D (cetirizine, pseudoephedrine) Tablets contain 120 mg of pseudoephedrine hydrochloride in an extended release formulation. This dose of pseudoephedrine exceeds the recommended dose for pediatric patients under 12 years of age. Therefore, clinical trials of Acidrine-D (cetirizine, pseudoephedrine) Tablets have not been conducted in patients under 12 years of age.

Undesirable effects

The information provided in Undesirable effects of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Undesirable effects in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

Acidrine-D (cetirizine, pseudoephedrine) Tablets

In two double-blind, placebo-controlled trials (n = 2094) in which 701 patients with seasonal allergic rhinitis were treated with Acidrine-D (cetirizine, pseudoephedrine) Tablets (cetirizine hydrochloride 5 mg and pseudoephedrine hydrochloride 120 mg) twice daily for two weeks, the percent of patients who withdrew prematurely due to adverse events was 2.0% in the Acidrine-D (cetirizine, pseudoephedrine) group, compared with 1.1% in the placebo group. All adverse events that were reported by greater than 1% of patients in the Acidrine-D (cetirizine, pseudoephedrine) group are listed in Table 1.

TABLE 1. ADVERSE EXPERIENCES REPORTED IN PATIENTS AGED 12 YEARS AND OLDER IN SEASONAL ALLERGIC RHINITIS TRIALS OF Acidrine-D (cetirizine, pseudoephedrine) TABLETS AT RATES OF 1% OR GREATER (PERCENT INCIDENCE)

ADVERSE EXPERIENCE Acidrine-D PLACEBO
  (n = 701) (n = 696)
Insomnia 4.0 0.6
Dry Mouth 3.6 0.4
Fatigue 2.4 0.9
Somnolence 1.9 0.1
Pharyngitis 1.7 1.1
Epistaxis 1.1 0.9
Accidental Injury 1.1 0.4
Dizziness 1.1 0.1
Sinusitis 1.0 0.6

ZYRTEC Tablets

Controlled and uncontrolled clinical trials of cetirizine conducted in the United States and Canada included more than 6000 patients aged 12 years and older, with more than 3900 receiving cetirizine at doses of 5 to 20 mg per day. The duration of treatment ranged from 1 week to 6 months, with a mean exposure of 30 days.

Most adverse reactions reported during therapy with cetirizine were mild or moderate. In placebo-controlled trials, the incidence of discontinuations due to adverse reactions in patients receiving cetirizine 5 mg or 10 mg was not significantly different from placebo (2.9% vs. 2.4%, respectively).

The most common adverse reaction in patients aged 12 years and older that occurred more frequently on cetirizine than placebo was somnolence. The incidence of somnolence associated with cetirizine was dose related, 6% in placebo, 11% at 5 mg and 14% at 10 mg. Discontinuations due to somnolence for cetirizine were uncommon (1.0% on cetirizine vs. 0.6% on placebo). Fatigue and dry mouth also appeared to be treatment-related adverse reactions. There were no differences by age, race, gender or by body weight with regard to the incidence of adverse reactions.

Table 2 lists adverse experiences in patients aged 12 years and older that were reported for cetirizine 5 and 10 mg in controlled clinical trials in the United States and were more common with cetirizine than placebo.

TABLE 2. ADVERSE EXPERIENCES REPORTED IN PATIENTS AGED 12 YEARS AND OLDER IN PLACEBO-CONTROLLED UNITED STATES CETIRIZINE TRIALS (MAXIMUM DOSE OF 10 MG) AT RATES OF 2% OR GREATER (PERCENT INCIDENCE)

ADVERSE EXPERIENCE CETIRIZINE PLACEBO
  (n=2034) (n=1612)
Somnolence 13.7 6.3
Fatigue 5.9 2.6
Dry Mouth 5.0 2.3
Pharyngitis 2.0 1.9
Dizziness 2.0 1.2

In addition, headache and nausea occurred in more than 2% of the patients, but were more common in placebo patients.

The following events were observed infrequently (less than 2%), in 3982 adults and children 12 years and older or in 659 pediatric (6 to 11 years) patients who received cetirizine in U.S. trials, including an open study of six months duration. A causal relationship of these infrequent events with cetirizine administration has not been established.

Autonomic Nervous System: anorexia, flushing, increased salivation, urinary retention.

Cardiovascular: cardiac failure, hypertension, palpitation, tachycardia.

Central and Peripheral Nervous Systems: abnormal coordination, ataxia, confusion, dysphonia, hyperesthesia, hyperkinesia, hypertonia, hypoesthesia, leg cramps, migraine, myelitis, paralysis, paresthesia, ptosis, syncope, tremor, twitching, vertigo, visual field defect.

Gastrointestinal: abnormal hepatic function, aggravated tooth caries, constipation, dyspepsia, eructation, flatulence, gastritis, hemorrhoids, increased appetite, melena, rectal hemorrhage, stomatitis including ulcerative stomatitis, tongue discoloration, tongue edema.

Genitourinary: cystitis, dysuria, hematuria, micturition frequency, polyuria, urinary incontinence, urinary tract infection.

Hearing and Vestibular: deafness, earache, ototoxicity, tinnitus.

Metabolic/Nutritional: dehydration, diabetes mellitus, thirst.

Musculoskeletal: arthralgia, arthritis, arthrosis, muscle weakness, myalgia.

Psychiatric: abnormal thinking, agitation, amnesia, anxiety, decreased libido, depersonalization, depression, emotional lability, euphoria, impaired concentration, insomnia, nervousness, paroniria, sleep disorder.

Respiratory System: bronchitis, dyspnea, hyperventilation, increased sputum, pneumonia, respiratory disorder, rhinitis, sinusitis, upper respiratory tract infection.

Reproductive: dysmenorrhea, female breast pain, intermenstrual bleeding, leukorrhea, menorrhagia, vaginitis.

Reticuloendothelial: lymphadenopathy.

Skin: acne, alopecia, angioedema, bullous eruption, dermatitis, dry skin, eczema, erythematous rash, furunculosis, hyperkeratosis, hypertrichosis, increased sweating, maculopapular rash, photosensitivity reaction, photosensitivity toxic reaction, pruritus, purpura, rash, seborrhea, skin disorder, skin nodule, urticaria.

Special Senses: parosmia, taste loss, taste perversion.

Vision: blindness, conjunctivitis, eye pain, glaucoma, loss of accommodation, ocular hemorrhage, xerophthalmia.

Body as a Whole: accidental injury, asthenia, back pain, chest pain, enlarged abdomen, face edema, fever, generalized edema, hot flashes, increased weight, leg edema, malaise, nasal polyp, pain, pallor, periorbital edema, peripheral edema, rigors.

Occasional instances of transient, reversible hepatic transaminase elevations have occurred during cetirizine therapy. Hepatitis with significant transaminase elevation and elevated bilirubin in association with the use of cetirizine has been reported.

In foreign marketing experience or experience in the post market period, the following additional rare, but potentially severe adverse events have been reported: anaphylaxis, cholestasis, glomerulonephritis, hemolytic anemia, hepatitis, orofacial dyskinesia, severe hypotension, stillbirth, thrombocytopenia, aggressive reaction and convulsions.

Pseudoephedrine Hydrochloride

Pseudoephedrine hydrochloride may cause mild CNS stimulation in hypersensitive patients.

Nervousness, excitability, restlessness, dizziness, weakness, or insomnia may occur. Headache, nausea, drowsiness, tachycardia, palpitation, pressor activity, and cardiac arrhythmias have been reported. Sympathomimetic drugs have also been associated with other untoward effects such as fear, anxiety, tenseness, tremor, hallucinations, seizures, pallor, respiratory difficulty, dysuria, and cardiovascular collapse.

Overdose

The information provided in Overdose of Acidrine-D is based on data of another medicine with exactly the same composition as the Acidrine-D of the medicine (Cetirizine Hydrochloride, Pseudoephedrine). Be careful and be sure to specify the information on the section Overdose in the instructions to the drug Acidrine-D directly from the package or from the pharmacist at the pharmacy.
more... close

Information regarding acute overdosage is limited to experience with cetirizine alone and the marketing history of pseudoephedrine hydrochloride.

Overdosage has been reported with cetirizine. In one adult patient who took 150 mg of cetirizine, the patient was somnolent but did not display any other clinical signs or abnormal blood chemistry or hematology results. In an 18-month-old pediatric patient who took an overdose of cetirizine (approximately 180 mg), restlessness and irritability were observed initially; this was followed by drowsiness. Should overdose occur, treatment should be symptomatic or supportive, taking into account any concomitantly ingested medications. There is no known specific antidote to cetirizine. Cetirizine is not effectively removed by dialysis, and dialysis will be ineffective unless a dialyzable agent has been concomitantly ingested. The acute minimal lethal oral doses in mice and rats were 237 and 562 mg/kg, respectively (approximately 95 and 460 times the maximum recommended daily dose in adults on a mg/m2 basis). In rodents, the target of acute toxicity was the central nervous system, and the target of multiple-dose toxicity was the liver.

In large doses, sympathomimetics may give rise to giddiness, headache, nausea, vomiting, sweating, thirst, tachycardia, precordial pain, palpitations, difficulty in micturition, muscular weakness and tenseness, anxiety, restlessness, and insomnia. Many patients can present a toxic psychosis with delusions and hallucinations. Some may develop cardiac arrhythmias, circulatory collapse, convulsions, coma and respiratory failure.